MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reft4572 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by healthcare professional "during insertion and dilation step with the introducer/peel away i have notice unusual resistance.On occasions i remove the inner white dilator and do 2 step dilation.Despite this it feel that the lip/transition to the grey peel away part is too pronounced and gets caught often.Requiring more force than i¿d like to use.And at times buckles the sheath.This patient¿s skin was not abnormally tough.I have noticed this several times with both 3.5 and 4.5 fr dilators in recent months.Which is leading to more skin knicks with scalpel which is highly un-preferred and increases bleeding.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed but the exact cause remains unknown.One 3.5 fr x 7cm microez microintroducer was returned for evaluation.The product sticker label indicated lot: ref (b)(4) and ref: (b)(4).Blood residue present within the device.Two bends present on the distal 3 cm of the dilator and sheath were observed.Distal sheath tip was observed to be bunched inwards and localized in one region of the orifice.Microscopic observation of the sheath tip revealed it to be bunched inwards with the orifice flared outwards.The deformation appears to be focused on one region of the sheath tip.Based on the damage observed, possible contributing factors include advancement against resistance and inadequate skin knick.The product instructions for use (ifu) states, ¿advance the small sheath and dilator together as a unit over the guidewire, using a slight rotational motion.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.Verify institutional guidelines concerning the use of a scalpel prior to making incision.¿ since the sheath tip was observed to be damaged, the complaint is confirmed but the exact cause remains unknown.H3 other text : evaluation findings are in section h.11.

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12754906
Report Number3006260740-2021-04672
Device Sequence Number4985335
Product Code PND
UDI-Device Identifier00801741153952
UDI-Public(01)00801741153952
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS4153108D
Device Lot NumberREFT4572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale
Patient Weight48 KG